Mood Stabilizers & Tinnitus

Discussion in 'Support' started by jeannie, Dec 9, 2015.

tinnitus forum
    1. jeannie
      Stressed

      jeannie Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Noise-induced, Ear Infection, Medication... Who knows?
      has anyone been on a mood stabilizer drug ? if so did it worsen tinnitus?? my doctor might try this instead of antidepressant to see if it helps my depression and insomnia...
       
    2. ridgew

      ridgew Member

      Tinnitus Since:
      2005->2012
      Cause of Tinnitus:
      Acoustic trauma
      I'm taking valproic acid 1500 mg/day for a half a year now. It helps a lot in fixing the mood and getting good sleep. Most of all it gets you the control of your thoughts back.

      It didn't affect my tinnitus in any way.
       
    3. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Lamictal is mood stabilizer and Gabapentin as well I believe. AD's (SSRI's & Tricyclics) have too many side effects for me personally.
       
    4. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Which AD are you on right now and which mood stabilizer will the doctor prescribe?
      There are a tom of drugs out there so you have to be a bit more specific. For example, lithium is a mood stabilizer but I doubt you'd want to come even close to that.
       
    5. jeannie
      Stressed

      jeannie Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Noise-induced, Ear Infection, Medication... Who knows?
      im only taking neurotin right now not on any mood stabilizer or AD yet... kind of scared to take any of it.....
       
    6. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Seems like you are on a mood stabilizer if you are taking neurontin.
      Taking a mood stabilizer is usually recommended for manic-depressive disorders.
      Have you tried any ADs? It seems kind of odd to try a mood stabilizer if you only experience depression but your doctor knows best.
      Certain mood stabilizers are relatively harmless (such as trileptal) but some can be toxic so be extra careful. ADs are generally better tolerated.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.